MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #5 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #5 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532P511
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that upon opening the product packaging, it appeared the insert was contaminated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: a batch and process quality review was completed for the complaint lot.There was no issue recorded in the batch device history record.No previous complaints were received for the batch.The material was identified by ftir as potentially being adhesive tape.Candidate samples from production areas were submitted for analysis.No definitive match was made.This complaint could not be confirmed as being manufacturing related, however a potential non-conformance record nc (b)(4) was initiated to review all processing areas to identify the potential risk of this type of contaminant.Where adhesive tape was present in the processing areas, it was removed.The adhesive tape in these locations were submitted as samples that were analysed and not found to match the complaint.There is no direct product contact with these surfaces, this is a precautionary measure.

Brand Name
TRIATHLON #5 PS INSERT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7363268
Report Number0002249697-2018-00850
Device Sequence Number1233666
Product Code MBH
UDI-Device Identifier07613327042801
UDI-Public07613327042801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number5532P511
Device Lot NumberLHE897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;